Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 26, 2000, 1:11 PM EDT for Menifee County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2000, 1:11 PM EDT (17:11 UTC)
- Expired
- Jun 26, 2000, 2:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Menifee County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 261711 SVRJKL KYC165-261800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 111 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MENIFEE COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF FRENCHBURG * UNTIL 200 PM EDT * AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF TABOR...OR ABOUT 9 MILES NORTHWEST OF CAMPTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHEAST OF MARIBA...7 MILES SOUTHEAST OF FRENCHBURG AT 120 PM EDT OVER DENNISTON...POMEROYTON AT 125 PM EDT 8 MILES SOUTHEAST OF RATLITT AT 130 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3790 8373 3784 8362 3787 8351 3803 8356 HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:00 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 26, 1:00 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 100 PM EDT MON JUN 26 2000 THE AFTERNOON ZONE FORECASTS WERE UPDATED FOR MUCH OF EASTERN KENTUCKY TO REFLECT THE POSSIBILITY OF SEVERE THUNDERSTORMS. A LINE OF STRONG THUNDERSTORMS...EXTENDING SOUTHWEST FROM FLEMINGSBURG TO MONTICELLO AT 1 PM EDT...WAS MOVING EAST AT 15 MILES AN HOUR. A FEW THUNDERSTORMS HAVE ALREADY GONE SEVERE. .JKL...NONE. SCHAUB
In the hours before
Special weather statement, Jun 26, 12:25 PM EDT, 46 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1225 PM EDT MON JUN 26 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER MUCH OF EASTERN KENTUCKY... ...HEAVY RAIN THREAT LATE TONIGHT FOR EASTERN KENTUCKY... THE UPPER LEVEL FLOW OVER EASTERN KENTUCKY...COMBINED WITH MOIST UNSTABLE AIR AT LOWER LEVELS...WILL CAUSE SUFFICIENT UPWARD MOTION FOR STRONG THUNDERSTORMS TO DEVELOP OVER EASTERN KENTUCKY THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS IN CENTRAL KENTUCKY...ORIENTED NORTH TO SOUTH FROM LEXINGTON TO NEAR MONTICELLO AT 1200 PM EDT...WILL MOVE EAST AT 10 TO 20 MILES AN HOUR. A FEW THUNDERSTORMS IN THIS LINE COULD BECOME SEVERE WITH DAMAGING WIND OR LARGE HAIL. ALSO, A FEW STORMS THAT DEVELOP OVER EASTERN KENTUCKY AHEAD OF THE MAIN LINE COULD BECOME SEVERE. DUE TO THE RELATIVELY SLOW MOVEMENT OF THE STORMS...LOCALLY HEAVY RAINS ARE LIKELY. AFTER MIDNIGHT TONIGHT...ANOTHER PERIOD OF MORE SUBSTANTIAL RAIN IS EXPECTED...AS A SLOW MOVING COLD FRONT APPROACHES FROM THE WEST. AT THIS TIME...FORECASTS INDICATE THAT THIS SYSTEM COULD PRODUCE RAINS OF 1.0 TO 3.0 INCHES...WITH LOCALLY HIGHER AMOUNTS ...OVER EASTERN KENTUCKY OVERNIGHT AND TUESDAY MORNING. THE EASTERN KENTUCKY AREA SERVICED BY THE JACKSON WEATHER OFFICE IS BEING CONSIDERED FOR A FLASH FLOOD WATCH TONIGHT. EMERGENCY MA^NAGEMENT OFFICIALS AND WEATHER SPOTTERS SHOULD BE ALERT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR THE LATEST INFORMATION. SCHAUB
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:30 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 45 min |
| Jun 26, 12:57 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 48 min |
| Jun 26, 7:34 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 41 min |
| Jun 26, 7:42 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 48 min |
| Jun 26, 7:48 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.